Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 34, NWS Lubbock, TX

May 17, 20114 counties in Texas

NWS Lubbock, TX issued this red flag warning at May 17, 2011, 3:28 AM CDT for 4 counties in Texas. It took effect at May 17, 2011, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 17, 2011, 3:28 AM CDT (08:28 UTC)
In effect from
May 17, 2011, 1:00 PM CDT
Expired
May 17, 2011, 8:00 PM CDT
In force
7 hr
Issued by
NWS Lubbock, TX

Counties Cochran County, TX, Hockley County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 77 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2011-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2011-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3361 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

599 
WWUS84 KLUB 170828
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
328 AM CDT TUE MAY 17 2011


TXZ033-034-039-040-171800-
/O.NEW.KLUB.FW.W.0034.110517T1800Z-110518T0100Z/
/O.NEW.KLUB.FW.A.0035.110518T1800Z-110519T0200Z/
COCHRAN-HOCKLEY-YOAKUM-TERRY-
328 AM CDT TUE MAY 17 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR THE SOUTHWESTERN SOUTH PLAINS... 
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH
PLAINS...AND ROLLING PLAINS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING. 

A DRYLINE WILL QUICKLY MOVE ACROSS THE SOUTH PLAINS TODAY BRINGING
VERY LOW AFTERNOON HUMIDITY VALUES FROM 5 TO 15 PERCENT WEST OF A
HAPPY TO JAYTON LINE. LATE THIS AFTERNOON...WINDS ARE EXPECTED TO
INCREASE ACROSS THE SOUTHWESTERN SOUTH PLAINS WITH WINDS OF 20 TO 25 MPH AT
THE 20 FOOT LEVEL. THIS WILL COMBINE WITH EXTREMELY DRY FUELS TO CREATE
CRITICAL FIRE WEATHER CONDITIONS SUPPORTIVE OF RAPID WILDFIRE
GROWTH.

INTO WEDNESDAY...RELATIVE HUMIDITY VALUES NEAR 10 PERCENT ARE
EXPECTED AREAWIDE ALONG WITH BREEZY WINDS FROM 20 TO 30 MPH AND
EXTREMELY DRY FUELS CREATING CRITICAL FIRE WEATHER CONDITIONS
DURING THE AFTERNOON AND EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ021>032-035>038-041>044-171800-
/O.NEW.KLUB.FW.A.0035.110518T1800Z-110519T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY-DICKENS-KING-LYNN-GARZA-KENT-
STONEWALL-
328 AM CDT TUE MAY 17 2011

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH
PLAINS...AND ROLLING PLAINS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING. 

RELATIVE HUMIDITY VALUES NEAR 10 PERCENT ARE EXPECTED AREAWIDE
ALONG WITH BREEZY WINDS FROM 20 TO 30 MPH AND EXTREMELY DRY FUELS CREATING
CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
2 follow-up statements
637 
WWUS84 KLUB 171805
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
105 PM CDT TUE MAY 17 2011

TXZ033-034-039-040-180100-
/O.CON.KLUB.FW.W.0034.000000T0000Z-110518T0100Z/
/O.CON.KLUB.FW.A.0035.110518T1800Z-110519T0200Z/
COCHRAN-HOCKLEY-YOAKUM-TERRY-
105 PM CDT TUE MAY 17 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR SUSTAINED WINDS AT THE 20 FOOT LEVEL OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR THE SOUTHWESTERN SOUTH PLAINS...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR SUSTAINED WINDS OF 20 MPH OR
GREATER AT THE 20 FOOT LEVEL ...RELATIVE HUMIDITY VALUES OF 15
PERCENT OR LESS AND HIGH FIRE DANGER FOR THE EXTREME SOUTHERN
TEXAS PANHANDLE...SOUTH PLAINS...AND ROLLING PLAINS...

A DRYLINE WILL MOVE INTO THE ROLLING PLAINS TODAY BRINGING VERY
LOW AFTERNOON HUMIDITY VALUES FROM 5 TO 15 PERCENT ON THE CAPROCK.
LATE THIS AFTERNOON...WINDS WILL INCREASE ACROSS THE
SOUTHWESTERN SOUTH PLAINS WITH WINDS OF 20 TO 25 MPH AT THE 20
FOOT LEVEL. THIS WILL COMBINE WITH EXTREMELY DRY FUELS TO CREATE
CRITICAL FIRE WEATHER CONDITIONS SUPPORTIVE OF RAPID WILDFIRE
GROWTH.

ON WEDNESDAY...RELATIVE HUMIDITY VALUES NEAR 10 PERCENT ARE
EXPECTED AREA WIDE ALONG WITH BREEZY WINDS FROM 20 TO 30 MPH AND
EXTREMELY DRY FUELS CREATING CRITICAL FIRE WEATHER CONDITIONS
DURING THE AFTERNOON AND EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ021>032-035>038-041>044-180100-
/O.CON.KLUB.FW.A.0035.110518T1800Z-110519T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY-DICKENS-KING-LYNN-GARZA-KENT-
STONEWALL-
105 PM CDT TUE MAY 17 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH
OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND
HIGH FIRE DANGER FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH
PLAINS...AND ROLLING PLAINS...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

RELATIVE HUMIDITY VALUES NEAR 10 PERCENT ARE EXPECTED AREA WIDE
ALONG WITH BREEZY WINDS FROM 20 TO 30 MPH AND EXTREMELY DRY FUELS
CREATING CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON
AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
373 
WWUS84 KLUB 172121 AAA
RFWLUB

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
421 PM CDT TUE MAY 17 2011

TXZ033-034-039-040-180100-
/O.NEW.KLUB.FW.A.0036.110519T1800Z-110520T0200Z/
/O.CON.KLUB.FW.W.0034.000000T0000Z-110518T0100Z/
/O.CON.KLUB.FW.A.0035.110518T1800Z-110519T0200Z/
COCHRAN-HOCKLEY-YOAKUM-TERRY-
421 PM CDT TUE MAY 17 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR SUSTAINED WINDS AT THE 20 FOOT LEVEL OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR THE SOUTHWESTERN SOUTH PLAINS...
...FIRE WEATHER WATCH IN EFFECT BOTH WEDNESDAY AND THURSDAY 
AFTERNOON AND EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH
PLAINS AND ROLLING PLAINS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM
CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. 

ON WEDNESDAY AND THURSDAY...RELATIVE HUMIDITY VALUES NEAR 10 
PERCENT ARE EXPECTED AREA WIDE ALONG WITH BREEZY WINDS FROM 20 
TO 30 MPH AND EXTREMELY DRY FUELS RESULTING IN CRITICAL FIRE
WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ021>032-035>038-041>044-180100-
/O.NEW.KLUB.FW.A.0036.110519T1800Z-110520T0200Z/
/O.CON.KLUB.FW.A.0035.110518T1800Z-110519T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY-DICKENS-KING-LYNN-GARZA-KENT-
STONEWALL-
421 PM CDT TUE MAY 17 2011

...FIRE WEATHER WATCH IN EFFECT BOTH WEDNESDAY AND THURSDAY 
AFTERNOON AND EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH
PLAINS AND ROLLING PLAINS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. 

ON WEDNESDAY AND THURSDAY...RELATIVE HUMIDITY VALUES NEAR 10 
PERCENT ARE EXPECTED AREA WIDE ALONG WITH BREEZY WINDS FROM 20 
TO 30 MPH AND EXTREMELY DRY FUELS RESULTING IN CRITICAL FIRE
WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at May 16, 11:33 PM CDT, 3 hours 55 minutes earlier.

Area forecast discussion, May 16, 11:33 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1133 PM CDT MON MAY 16 2011

.AVIATION...
MODELS CONTINUE TO SUGGEST A BRIEF WINDOW OF MVFR CIGS IS POSSIBLE
TOWARD 12Z...MORESO AT KCDS THAN KLBB...AND HAVE PLACED MENTION IN
THE KCDS TAF. DRYLINE TO SHIFT EWD PAST KLBB EARLY AFTN WITH GUSTY
SW WINDS BEHIND IT. LOW LEVEL MOISTURE EAST OF THE DRYLINE MAY
RESULT IN ISOLATED TS TOWARD 00Z AND HAVE COVERED THAT POSSIBILITY
WITH A CB REMARK THERE.

&&

.PREV DISCUSSION... /ISSUED 628 PM CDT MON MAY 16 2011/

AVIATION...
WINDS LIALBLE TO STAY A BIT GUSTY THROUGH THE EVENING HOURS...
ESPECIALLY AT KLBB AS PRESSURE GRADIENT TIGHTENS AND AS A LOW
LEVEL JET DEVELOPS. THE LOW LEVEL JET WILL TRANSPORT LOW LEVEL
MOISTURE INTO THE FCST AREA WITH POSSIBILITY OF LOW CLOUDS TOWARD
12Z...ALTHOUGH THAT REMAINS SOMEWHAT UNCERTAIN. AS A RESULT HAVE
KEPT THE TAFS FREE OF A CEILING ATTM. WINDS TO VEER TO S AND SW
AND BECOME GUSTY BY 18Z TUESDAY AS DRYLINE SHIFTS EWD TO BETWEEN
KLBB AND KCDS. TSRA INITIATION POSSIBLE ALONG THE DRYLINE AND MAY
AFFECT KCDS BY 00Z...ALTHOUGH AFTER 00Z A MORE LIKELY POSSIBILITY.
HAVE LEFT CB REMARK OUT OF THE KCDS ATTM AND WILL REEVALUATE AT
THE 06Z ISSUANCE.

PREV DISCUSSION... /ISSUED 357 PM CDT MON MAY 16 2011/

SHORT TERM...
LOW-LEVEL MOISTURE CONTINUES TO SLOWLY INCREASE OVER THE REGION AS
SOUTHEASTERLY FLOW HAS INCREASED THROUGH THE DAY.  SHOULD SEE WINDS
GRADUALLY VEER TO THE SOUTH OVERNIGHT AS THE LEE SURFACE TROF EDGES
CLOSER TO THE AREA.  LOW CLOUDS MAY ALSO DEVELOP AS LOW LEVEL JET
DEVELOPS OVERNIGHT AND ALSO HELPS TO PUMP SOME MOISTURE IN JUST OFF
THE SURFACE.  DEWPOINTS SHOULD RISE FROM THE UPPER 30S TO LOWER 40S
INTO THE UPPER 40S TO NEAR 50 SHORTLY AFTER SUNRISE AS THE DRYLINE
GRADIENT STARTS TO SHARPEN UP.  IT SHOULD BE NOTED THAT RAW MODEL
DATA AND MOS GUIDANCE ARE ALL OVER THE PLACE WITH MOISTURE VALUES
AHEAD OF THE DRYLINE AND THIS WILL COME INTO PLAY TOMORROW AFTERNOON.

MODELS ARE CONSISTENT IN PUSHING THE DRYLINE TO NEAR THE EDGE OF THE
CAPROCK BY LATE TOMORROW AFTERNOON BUT THE DIFFERENCES IN MOISTURE
VALUES HAS POSED SOME CHALLENGES TO THE FORECAST.  ALL MODELS
GENERATE WEAK SURFACE-BASED CAPE TO MODERATE MIXED-LAYER CAPE EAST
OF THE DRYLINE.  HOWEVER...MODEL AND BUFR POINT SOUNDINGS SHOW THAT
CLOUD BASES WILL BE UP AROUND 7-10KFT WHICH IS RATHER HIGH FOR VERY
STRONG CONVECTION AND LARGE HAIL.  HOWEVER...IT IS FAVORABLE FOR
DAMAGING WINDS AND WILL PASS ALONG CONCERNS TO THE INCOMING SHIFTS.
ANOTHER ISSUE IS WHETHER CONVECTION WILL DEVELOP AT ALL.  CAP
REMAINS RATHER STRONG ACROSS THE AREA AS SHOWN ON THE FORECAST
SOUNDINGS BUT THE NAM AND GFS CONTINUE TO TRY AND BREAK OUT
PRECIPITATION OVER THE NORTHERN ROLLING PLAINS NORTH OF THE DRYLINE
BULGE.  09Z SREF SOUNDINGS FOR KCDS SHOW THAT THE MAJORITY OF
MEMBERS KEEP A STRONG CAP IN PLACE WITH LITTLE IN THE WAY OF
CONVECTION AND ARE ALSO CONSISTENT IN SOUNDING THAT BECOME UNCAPPED
WITH CLOUD BASES UP AROUND 7500FT.  SHEAR PROFILES ARE JUST STRONG
ENOUGH TO ALLOW FOR SOME ORGANIZATION TO ANY CONVECTION THAT
DEVELOPS BUT IMPROVE THROUGH THE EVENING AS THE LOW LEVEL JET
RETURNS ENHANCING THE LOW-LEVEL SHEAR PROFILE.  WITH THESE ITEMS IN
MIND...WILL KEEP SLIGHT CHANCE FOR THUNDER OVER THE ROLLING PLAINS
AND JUST ONTO THE CAPROCK FOR TOMORROW AFTERNOON INTO TOMORROW
EVENING WHILE KEEPING THE SOUTH PLAINS DRY.  THERE IS ALSO SOME FIRE
WEATHER CONCERN FOR TOMORROW...SEE FIRE WEATHER DISCUSSION FOR MORE
DETAILS.

LONG TERM...
UPPER LOW DIGS INTO FOUR CORNERS REGION THEN LIFTS NORTHWARD INTO
HIGH PLAINS BY LATE WEEK. THIS WILL RESULT IN DRYLINE BEING FORCED
EAST OF THE AREA FOR THE MOST PART WITH ONLY A BRIEF RETURN OF
MOISTURE POSSIBLE OVERNIGHT WED AND THU. OTHERWISE EXPECT CONTINUED
DRY PATTERN WITH POPS IN EXTENDED REMAINING OVER THE ROLLING PLAINS
AND MUCH LOWER THAN NORMAL RH/DEWPOINTS WEST OF THE DRYLINE.
DEEPENING SURFACE LOW ON WED WILL HELP TIGHTEN SFC GRADIENT TO
PRODUCE BREEZY CONDITIONS. STRONGER H5 FLOW ROUNDS THE BASE OF THE
TROUGH THU TO BRING SFC WINDS UP TO ADVISORY LEVEL BUT HAVE KEPT
WINDS BELOW MOS NUMBERS AS UPPER LEVEL GRADIENTS DO NOT SUPPORT
VALUES NR 40 KT. LITTLE IN WAY OF PAC MOISTURE TO HELP WITH NEAR
SURFACE DEWPOINTS WITH DEEP MIXING SO HAVE UNDERCUT GUIDANCE
BEHIND THE DRYLINE WITH REPEATED DAYS OF DRY WESTERLY FLOW.
ANOTHER PIECE OF ENERGY DIVES DOWN BACK SIDE OF EXITING LOW TO
HELP KEEP DRYLINE IN VCNTY OF EASTERN BORDER OF CWA THROUGH FRI
AND LEFT SLIGHT CHC POPS THERE AS SYSTEM COULD BRING SOME STORM
CHANCES ALONG RETREATING BOUNDARY WHICH IS SUPPORTED BY MORE THAN
ONE MED RANGE SOLUTION. TEMPERATURES WILL WARM SOME ON WED AS THERMAL
RIDGE BULGES N BEHIND DRYLINE BUT SHOULD FALL BACK TO NEAR NORMAL
THU/FRI AS HEIGHT FALLS OCCUR WITH APPROACHING STORM SYSTEM.
SHORTWV RIDGING PASSES OVERHEAD OVER THE WEEKEND AS ANOTHER TROUGH
DEVELOPS ACROSS THE SOUTHWEST U.S. IF PATTERN PERSISTS THIS ONE
TOO WILL LIFT NORTH LEAVING US IN DRY WESTERLY FLOW.

FIRE WEATHER...
DRY AIR WILL RAPIDLY PUSH INTO THE SOUTH PLAINS THROUGH THE LATE
MORNING INTO THE AFTERNOON HOURS TUESDAY RESULTING IN MINIMUM RH
VALUES NEAR 10 PERCENT FOR LOCATIONS ON THE CAPROCK.  THE ROLLING
PLAINS WILL SEE MOISTURE VALUES STAY CLOSER TO 30 TO 40 PERCENT EAST
OF THE DRYLINE AS LOW LEVEL MOISTURE STAYS OVER THE REGION.  WIND
SPEEDS HOWEVER WILL LIKELY FALL SHORT OF RED FLAG CRITERIA FOR THE
CAPROCK AND WILL NOT ISSUE A FIRE WX WATCH OR RED FLAG WARNING FOR
TOMORROW AFTERNOON.  IF THE FORECAST REMAINS UNCHANGED...THE FIRE
DANGER WILL BE HIGH ENOUGH TO WARRANT A FIRE DANGER STATEMENT
INSTEAD.

CRITICAL FIRE WEATHER CONDITIONS LOOK MORE PROBABLE WED INTO THU
AS SURFACE WINDS STRENGTHEN AND DRY AIR REMAINS IN PLACE WEST OF
THE DRYLINE. SOME TEMPORARY RH RECOVERY WILL BE POSSIBLE OFF THE
CAPROCK BUT EXPECT DEEP MIXING TO PRODUCE SINGLE DIGIT RH VALUES
ALONG WITH ABOVE NORMAL TEMPS AREA WIDE. UPPER LEVEL WIND MAX ROTATES
ACROSS THE AREA TO PRODUCE BEST CHANCE OF 20 FT WINDS MEETING RED
FLAG CRITERIA THU BUT TEMPS SHOULD BE BACK CLOSER TO NORMAL.
BRIEF RED FLAG CONDITIONS COULD BE MET ON WED BUT LOCATION AND
TIMING THIS FAR OUT PRECLUDES ISSUANCE OF A WATCH.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        50  82  51  84  48 /   0  10  10  10   0
TULIA         51  81  54  87  51 /   0  10  20  10  10
PLAINVIEW     53  83  56  88  53 /   0  10  20  10  10
LEVELLAND     55  86  57  87  55 /   0  10  10  10  10
LUBBOCK       56  85  58  89  56 /   0  10  20  10  10
DENVER CITY   54  86  57  86  57 /   0  10  10  10   0
BROWNFIELD    57  86  57  88  57 /   0  10  10  10  10
CHILDRESS     51  82  59  92  57 /   0  20  20  10  20
SPUR          54  83  59  92  58 /   0  20  20  10  10
ASPERMONT     58  84  61  96  62 /   0  20  20  10  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07
Hazardous weather outlook, May 16, 11:42 AM CDT, 15 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1142 AM CDT MON MAY 16 2011

TXZ021>044-171645-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1142 AM CDT MON MAY 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP
TUESDAY AND WEDNESDAY AFTERNOON GENERALLY WEST OF THE I-27 AND US
87 CORRIDOR. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ALL
AREAS ON THE CAPROCK THURSDAY.

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH THURSDAY
DURING THE AFTERNOON AND EVENING HOURS...MAINLY OVER THE ROLLING
PLAINS.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 3:28 AM CDTFire Weather WatchLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more31 hr
May 17, 4:21 PM CDTFire Weather WatchLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more35 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.